International Journal of Theoretical Physics

, Volume 36, Issue 7, pp 1547–1563 | Cite as

Ideals in ortholattices, Bell inequalities, and simultaneously definite properties

  • Sylvia Pulmannová
  • Karl Svozil


The notion of quasiboolean algebras (Bell and Clifton, 1995) is compared with related notions of semiprime ideals, commutator ideals, partial compatibility, joint distributions of observables, and Bell inequalities on orthomodular lattices. Some consequences of characterizations of simultaneously definite properties are derived.


Prime Ideal Boolean Algebra Quantum Logic Deductive System Bell Inequality 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. Banaschewski, B. (1983). The power of the Ultrafilter Theorem,Journal of the London Mathematical Society,27, 193–202.MATHMathSciNetGoogle Scholar
  2. Bell, J. S. (1966). On the problem of hidden variables in quantum mechanics,Reviews of Modern Physics,38, 1–13.CrossRefGoogle Scholar
  3. Bell, J. S. (1987).Speakable and Unspeakable in Quantum Mechanics, Cambridge University Press, Cambridge.Google Scholar
  4. Bell, J. L., and Clifton, R. K. (1995). Quasi-Boolean algebras and simultaneously definite properties in quantum mechanics,International Journal of Theoretical Physics,34, 2409–2421.MATHMathSciNetCrossRefGoogle Scholar
  5. Beran, L. (1987). Distributivity in finitely generated orthomodular lattices,Commentationes Mathematicae Universitatis Carolinae,28, 433–435.MATHMathSciNetGoogle Scholar
  6. Birkhoff, G. (1973).Lattice Theory, 3rd Ed. American Mathematical Society Colloquial Publication XXV, Providence, Rhode Island.Google Scholar
  7. Bub, J., and Clifton, R. (1995). A uniqueness theorem for “no-collapse” interpretations of quantum mechanics,Studies in History and Philosophy of Modern Physics, (to be published).Google Scholar
  8. Chevalier, G. (1988). Semiprime ideals in orthomodular lattices,Commentationes Mathematicae Universitatis Carolinae 29, 379–386.MATHMathSciNetGoogle Scholar
  9. Cignoli, R. (1978). Deductive systems and congruence relations in ortholattices, in “Math. Logic”,Proc. 1st Brazil Conf., Aruda da Costaand Chuaqui, ed., Dekker, New York.Google Scholar
  10. D'Andrea, A. B., and Pulmannová, S. (1995). Boolean quotients of orthomodular lattices,Algebra Universalis,37, 485–495.CrossRefGoogle Scholar
  11. D'Andrea, A. B., and Pulmannová, S. (1996). Quasivarieties of orthomodular lattices and Bell inequalities,Reports on Mathematical Physics,37, 261–266.MATHMathSciNetCrossRefGoogle Scholar
  12. Dirac, P. A. M. (1958).Quantum Mechanics, 4th Ed., Clarendon Press, Oxford.Google Scholar
  13. Dvurečenskij, A., and Länger, H. (1995a). Bell-type inequalities in orthomodular lattices I,International Journal of Theoretical Physics,34, 995–1024.MathSciNetCrossRefGoogle Scholar
  14. Dvurečenskij, A., and Länger, H. (1995b). Bell-type inequalities in orthomodular lattices II,International Journal of Theoretical Physics,34, 1025–1036.MathSciNetCrossRefGoogle Scholar
  15. Einstein, A., Podolsky, B., and Rosen, N. (1935). Can quantum mechanical description of physical reality be considered complete?Physical Review,47, 777–780 [Reprinted in Wheeler and Zurek (1983), pp. 138–141]MATHCrossRefADSGoogle Scholar
  16. Kalmbach, G. (1983).Orthomodular Lattices, Academic Press, New York.Google Scholar
  17. Kochen, S., and Specker, E. P. (1967). The problem of hidden variables in quantum mechanics,Journal of Mathematics and Mechanics,17, 59–87 [Reprinted in Specker (1990), pp. 235–263].MATHMathSciNetGoogle Scholar
  18. Krull, W. (1929). Idealtheorie in Ringen ohne Endlichkeitsbedingungen,Mathematische Annalen,101, 41–53.MathSciNetCrossRefGoogle Scholar
  19. Marsden, E. L., Jr. (1970). The commutator and solvability in a generalized orthomodulator lattice,Pacific Journal of Mathematics,33, 357–361.MATHMathSciNetGoogle Scholar
  20. Mermin, N. D. (1993). Hidden variables and the two theorems of John Bell,Reviews in Mathematical Physics,65, 803–815.MathSciNetGoogle Scholar
  21. Pulmannová, S. (1985). Commutators in orthomodular lattices,Demonstratio Mathematicae,18, 187–205.MATHGoogle Scholar
  22. Pulmannová, S. (1994). Bell inequalities and quantum logics, inThe Interpretation of Quantum Theory: Where Do We Stand? L. Accardi, ed., Istituto della Enciclopedia Italiana fondata da G. Treccani, Rome, pp. 295–302.Google Scholar
  23. Pulmannová, S., and Dvurečenskij, A. (1985). Uncertainty principle and joint distributions of observables.Annals de l'Institut Henri Poincaré A,42, 253–265MATHGoogle Scholar
  24. Pulmannová, S., and Majerník, V. (1992). Bell inequalities on quantum logics,Journal of Mathematical Physics,33, 2173–2178.MATHMathSciNetCrossRefADSGoogle Scholar
  25. Pták, P., and Pulmannová, S. (1991).Orthomodular Structures as Quantum Logics, Kluwer, Dordrecht.Google Scholar
  26. Pykacz, J. and Santos, E. (1995). Bell-type inequalities on tensor products of quantum logics,Found. Phys. Letters,8, 205–212.MathSciNetCrossRefGoogle Scholar
  27. Rav, Y. (1977). Variants of Rado's selection lemma and their applications,Mathematische Nachrichten,79, 145–165.MATHMathSciNetGoogle Scholar
  28. Rav, Y. (1989). Semiprime ideals in general lattices,Journal of Pure and Applied Algebra,56, 105–118.MATHMathSciNetCrossRefGoogle Scholar
  29. Specker, E. (1960). Die Logik nicht gleichzeitig entscheidbarer Aussagen,Dialectica,14, 175–182 [Reprinted in Specker, E. (1990), pp. 175–182].MathSciNetGoogle Scholar
  30. Specker, E. (1990).Selecta, Birkäuser, Basel.Google Scholar
  31. Varlet, J. (1968). A generalization of the notion of pseudo-complementedness,Bulletin de la Société Royal des Sciences de Liège,36, 149–158.MathSciNetGoogle Scholar
  32. Von Neumann, J. (1955).Mathematical Foundations of Quantum Mechanics, Princeton University Press, Princeton, New Jersey.Google Scholar
  33. Wheeler, J. A. and Zurek, W. H. (1983).Quantum Theory of Measurement, Princeton University Press, Princeton, New Jersey.Google Scholar
  34. Zierler, N., and Schlessinger, M. (1965). Boolean embeddings of orthomodular sets and quantum logic,Duke Mathematical Journal,32, 251–262.MATHMathSciNetCrossRefGoogle Scholar

Copyright information

© Plenum Publishing Corporation 1997

Authors and Affiliations

  • Sylvia Pulmannová
    • 1
  • Karl Svozil
    • 2
  1. 1.Mathematical InstituteSlovak Academy of SciencesBratislavaSlovakia
  2. 2.Department of Theoretical PhysicsTU WienViennaAustria

Personalised recommendations